Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 9, 2007, 4:12 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2007, 4:12 PM CDT (21:12 UTC)
- Expired
- Jun 9, 2007, 4:45 PM CDT
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Tammany Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 4:45 PM CDT | TSTM WND DMG | 4 Se Slidell, LA | SEVERAL TREE BLOWN DOWN AT INTERSECTION HIGHWAY 433 AND HIGHWAY 90. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1517 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 092113
SVRLIX
LAC103-092145-
/O.NEW.KLIX.SV.W.0082.070609T2112Z-070609T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
412 PM CDT SAT JUN 9 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 445 PM CDT
* AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF ABITA SPRINGS
TO ABITA SPRINGS TO EDEN ISLE TO 15 MILES SOUTHEAST OF EDEN
ISLE...AND MOVING SOUTHWEST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LACOMBE AND ABITA SPRINGS BY 420 PM CDT...
MANDEVILLE BY 430 PM CDT...
COVINGTON BY 435 PM CDT...
MADISONVILLE BY 440 PM CDT...
LAT...LON 3018 8976 3020 8975 3026 8998 3032 9001
3037 9011 3036 9025 3047 9023 3066 9000
3066 8994 3053 8990 3033 8972 3018 8956
3018 8952 3015 8956
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:11 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 9, 2:11 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 211 PM CDT SAT JUN 9 2007 .SHORT TERM... SCATTERED THUNDERSTORMS ARE DEVELOPING OVER SOUTHERN MS JUST TO THE NORTH OF THE COAST. LOCAL INTENSE HEATING APPEARS TO BE RESPONSIBLE TRIGGER. SO WILL GO WITH A CHANCE OF THUNDERSTORMS FOR THIS AREA AND FOR ADJACENT PARISHES IN SOUTHEAST LA. .LONG TERM... THE UPPER LEVEL RIDGE WILL SLOWLY MOVE WEST OVER THE NEXT SEVERAL DAYS. SINCE THERE WILL BE NO SIGNIFICANT CHANGE IN THE OVERALL PATTERN THROUGH TOMORROW...I WILL PLAN TO KEEP THE HEAT ADVISORY UP AND EXTEND IT UNTIL SUNDAY EVENING. THE NEXT CHALLENGE FOR THE REST OF THE WEEK WILL BE HOW QUICKLY WILL THE UPPER LEVEL INFLUENCE WEAKEN WHICH WOULD ALLOW MORE THUNDERSTORMS TO DEVELOP OVER THE REGION. RIGHT NOW THE CONFIDENCE IS NOT VERY HIGH ON HOW THIS WILL PLAY OUT. THEREFORE I WILL NOT MAKE ANY SIGNIFICANT CHANGES TO THE FORECAST GRIDS BEYOND SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 95 68 94 / 20 20 10 10 BTR 74 95 70 95 / 20 20 10 10 MSY 77 95 73 95 / 20 20 10 10 GPT 76 94 71 94 / 30 20 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR LAZ034>040-046>050-056>065. GM...NONE. MS...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MSZ068>071-077-080>082. GM...NONE. &&
Hazardous weather outlook, Jun 9, 11:00 AM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SAT JUN 9 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-092330- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT .SEASONAL HAZARD... HEAT INDICES WILL BE INCREASING INTO THE 100 TO 105 DEGREE RANGE THIS AFTERNOON...OUTSIDE AREAS OF SCATTERED THUNDERSTORM COVERAGE. A HEAT ADVISORY IS IN EFFECT FOR TODAY. .THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF A SLOW MOVING COLD FRONT ACROSS CENTRAL MISSISSIPPI AND MOVE INTO SOUTHERN MISSISSIPPI DURING THE AFTERNOON. THUNDERSTORM COVERAGE SHOULD BE SOMEWHAT LESS ACROSS SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI. THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING OCCASIONAL TO FREQUENT LIGHTNING...WIND GUSTS OF 30 TO 40 MPH AND LOCALLY HEAVY RAINFALL WITH SOME ACCUMULATIONS GREATER THAN ONE INCH DUE TO SLOW MOVEMENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HEAT ADVISORY MAY BE NEEDED FOR SUNDAY FOR MAXIMUM HEAT INDEX VALUES OF 105 TO 110. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED HOWEVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 9, 2:34 PM CDT, 1 hour 38 minutes before
MSZ081-092030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 234 PM CDT SAT JUN 9 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING ACROSS HARRISON COUNTY... AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR GULFPORT....OR ABOUT 5 MILES SOUTHEAST OF SAUCIER....MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... LYMAN AT 300 PM. GULFPORT AIRPORT AT 330 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
Local storm report, Jun 9, 2:49 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
249 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL BILOXI 30.42N 88.93W
06/09/2007 E0.25 INCH HARRISON MS AMATEUR RADIO
PEA SIZE HAIL IN BILOXI.
&&
92/JSSSpecial weather statement, Jun 9, 2:51 PM CDT, 1 hour 21 minutes before
MSZ082-092045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 251 PM CDT SAT JUN 9 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING ALONG INTERSTATE 10 IN JACKSON COUNTY... AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL NEAR OCEAN SPRINGS.....MOVING SOUTH AT 5 MPH. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
Local storm report, Jun 9, 3:39 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
339 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM NON-TSTM WND GST WAVELAND 30.29N 89.38W
06/09/2007 E0.00 MPH HANCOCK MS EMERGENCY MNGR
ROOF RIPPED OFF BUILDING IN WAVELAND FROM OUTFLOW
BOUDARY.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:31 AM CDT | Heat Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 21 hr |
| Jun 9, 3:38 PM CDT | Special Marine Warning | LIX | 97 min | |
| Jun 9, 4:07 PM CDT | Special Marine Warning | LIX | 83 min | |
| Jun 9, 6:09 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, West Baton Rouge | 66 min |
| Jun 9, 6:45 PM CDT | Severe Thunderstorm Warning | LIX | Ascension | 45 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.